Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Jacksonville, FL

May 25, 2001Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 25, 2001, 4:23 PM EDT for Clinch County, Ware County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2001, 4:23 PM EDT (20:23 UTC)
Expired
May 25, 2001, 5:30 PM EDT
In force
67 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Clinch County, GA, Ware County, GA

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:45 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 25, 1:45 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI MAY 25 2001

CURRENTLY...
FAIR-WEATHER CU BEGINNING TO POP-UP OVER CWA...HOWEVER NO
PRECIPITATION INDICATED ON KJAX AND KVAX RADARS. FRONTAL BOUNDARY
AT 17Z WAS DRAPED OVER CENTRAL GEORGIA...WITH TRAILING END
EXTENDING INTO SOUTHERN ALABAMA. EAST COAST SEA-BREEZE HAS DEVELOPED
(ST. AUGUSTINE REPORTED EAST WINDS AT 12 KNOTS). LARGE FIRE OVER
LAFAYETTE COUNTY CONTINUES TO SPREAD SMOKE NORTHEAST.

TONIGHT...FRONTAL BOUNDARY WILL CONTINUE SOUTHEAST TRACK...
BECOMING DIFFUSED OVER THE SUWANNEE VALLEY AND OKEFENOKEE NWR AROUND
06Z. LACK OF DECENT MOISTURE WILL TRANSLATE INTO CLOUDS WITH ZERO
POPS AREA-WIDE. HOWEVER..THERE WILL BE ENOUGH MOISTURE TO GENERATE
PATCHY GROUND FOG...SO WILL MENTION IN THE ZONES. WILL CONTINUE TO
MENTION SMOKY CONDITIONS FOR COUNTIES AFFECTED BY FIRE.

SATURDAY AND SATURDAY NIGHT...FRONTAL BOUNDARY DISSIPATES BEFORE
REACHING THE COAST...WITH DRY WESTERLY FLOW PERSISTING NEAR THE
SURFACE. WILL CONTINUE HAZY/SMOKY CONDITIONS FOR AFFECTED AREAS.
LITTLE CHANGE IS EXPECTED IN THICKNESS VALUES...THEREFORE WILL GO
STATUS QUO WITH AFTERNOON HIGHS.

SUNDAY...SHORTWAVE TROF WILL ROTATE AROUND CUT-OFF LOW OVER OHIO
VALLEY. AT THIS TIME...BELIEVE THERE WILL BE SUFFICIENT MOISTURE
TO MENTION INCREASING CLOUDINESS AS WELL AS RE-INTRODUCE POPS INTO
THE FORECAST. AS WITH RECENT WEATHER SYSTEMS...MOST OF THE
RAINFALL WILL BE CONFINED TO GEORGIA.

MONDAY...SHORTWAVE EXITS EAST WITH MORE SUMMER-LIKE PATTERN
ESTABLISHING OVER THE REGION AS TROPICAL MOISTURE BEGINS TO ADVECT
NORTH OVER FLORIDA...WITH GARDEN VARIETY SHOWERS AND THUNDERSTORMS
DEVELOPING DURING THE AFTERNOON INTO EVENING HOURS.

PRELIM...
AMG 60/88/60/87 0002
SSI 63/85/64/85 0002
JAX 60/89/62/88 0001
GNV 59/91/61/90 0001 16

.JAX...
.FL...NONE.
.GA...NONE.
ZAPPE

In the hours before

Special weather statement, May 25, 12:34 PM EDT, 3 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1234 PM EDT FRI MAY 25 2001

VISIBILITIES MAY BE RESTRICTED DUE TO THE SMOKE PLUME FROM A LARGE
WOODS FIRE IN LAFAYETTE COUNTY. VISIBILITIES HAVE BEEN REDUCED IN
SOME LOCATIONS AND IT REMAINS POSSIBLE THAT SMOKE AND FOG MAY CAUSE
SUDDEN REDUCTIONS IN THE VISIBILITY...ESPECIALLY OVER SOUTHERN
SUWANNEE COUNTY. ADDITIONALLY...MOTORISTS ON HIGH SPEED
HIGHWAYS...SUCH AS INTERSTATE 10 WEST OF THE COLUMBIA-BAKER COUNTY
LINE AND INTERSTATE 75 SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY AND SPOTTER ACTIVATION
IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:15 PM EDTSevere Thunderstorm WarningJAXMarion45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.